Volume 8, issue 1 (2008)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 17
Issue 6, 3213–3852
Issue 5, 2565–3212
Issue 4, 1917–2564
Issue 3, 1283–1916
Issue 2, 645–1281
Issue 1, 1–643

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Subscriptions
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Author Index
To Appear
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Nonsmoothable, locally indicable group actions on the interval

Danny Calegari

Algebraic & Geometric Topology 8 (2008) 609–613
Abstract

By the Thurston Stability Theorem, a group of C1 orientation-preserving diffeomorphisms of the closed unit interval is locally indicable. We show that the local order structure of orbits gives a stronger criterion for nonsmoothability that can be used to produce new examples of locally indicable groups of homeomorphisms of the interval that are not conjugate to groups of C1 diffeomorphisms.

Keywords
group action, smoothable, interval, Thurston stability theorem, order structure
Mathematical Subject Classification 2000
Primary: 37C85
Secondary: 37E05
References
Publication
Received: 3 December 2007
Revised: 1 March 2008
Accepted: 1 March 2008
Published: 22 May 2008
Authors
Danny Calegari
Department of Mathematics
California Institute of Technology
Pasadena CA 91125
USA
http://www.its.caltech.edu/~dannyc